| Model Number |
9733858 |
| Medical Device Problem Codes |
Incorrect, Inadequate or Imprecise Result or Readings (1535); Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/14/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H3, h6: no products have been returned to medtronic for analysis.Codes b17, c20, and d15 are applicable.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
Medtronic received information regarding a navigation system being used during an ortho (tha and tka) procedure.It was reported that the image on trajectory 1 rotated at a certain angle.During troubleshooting, there was no problem with the machine or instrument found.When putting the instrument at that angle, the machine rotated the image.It was suggested to tilt the imaging system to meet the angulation of the anatomy.There was a reported delay to the procedure of less than 1 hour due to this issue.There was no reported impact on patient outcome.
Additional Manufacturer Narrative
H2: additional information added to b5.Continuation of d10: section d information references the main component of the system.Other relevant device(s) are: product id: 9733686, version: 2.1.0, ubd: unknown, udi#: unknown.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
Additional information was received.It was reported that when using navigator pointers in horizontal or near horizontal position, the patient images began to move and sometimes would rotate.This occurred especially when screws were to be inserted into the skull bone.It was possible to complete the operation, albeit with difficulty navigating the screw setting.
Additional Manufacturer Narrative
H2, h3, h6: the system was serviced in the field.No failures were found.Codes b01, c19, and d14 are applicable.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
H2, correction: d3-4 updated.H3: a software analysis was initiated.However, it was found that there was insufficient information to determine the relationship of the software to the reported issue.H6: fdm b01, fdr c19, and fdc d15 are applicable to the software analysis.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
H2/h6: software analysis was initiated for the event, but there was enough information from the video provided to show that the issue is consistent with a software anomaly.It is likely that a software anomaly occurred on the event date.Note that any software anomaly identified from videos or images are added to the medtronic software issue tracking database and considered a ¿known software issue.¿ this inclusion is done to track the symptoms or errors, irrespective of reproducibility or root cause determination.A ¿known software issue¿ does not indicate a confirmed software defect within the software code.The investigation has been unable to replicate or determine the root cause of the issue.Medtronic will continue to monitor the failure in the software issue tracking database until the root cause is determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
H2/h6: further investigation was conducted after obtaining the additional details from the customer and medtronic representatives who completed the on-site testing.This further investigation found that the reported behavior was able to be replicated via the following steps: open the spine procedure application.Load the exam and complete the registration.Move to the navigation task and ensure the trajectory 1 view is one of the views on the screen.In the admin task, set crosshair behavior to "crosshair move".Hold the instrument parallel to the patient reference frame and move the tip of the instrument slightly.Note: this occurs with any spine instrument that is navigated parallel to the frame.When the steps above were completed, the reported complaint behavior occurs where the trajectory 1 view images rotate with minimal instrument tip movement.This behavior was caused by the user positioning the instrument parallel to the frame; the behavior does not occur when the instrument is tracked in plane that is not parallel to the frame.The software investigation confirmed there is no inaccuracy associated with this rotation, the tip of the instrument remains accurate within the trajectory 1 view with the image appearing to rotate around the tip.The displayed information, including the image orientation labels, remain correct and adjust correctly as the image rotates.All other views are usable and are accurate.The software analysis has found that the software is meeting the product design requirements and is functioning as designed.Codes b01, c19, and d14 apply.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
Additional information was received.It was reported that the issue occurred during a cervical spine procedure.The issue was able to be replicated in a demo.When the issue occurred, the patient was placed in a prone position with the camera on the caudal side.
Additional Manufacturer Narrative
H2, correction: additional review of the event and/or additional information received shows that there is no information to reasonably suggest that the device in this report may have caused or contributed to a death or serious injury, or that the device in this report has malfunctioned.Therefore, this event does not meet the reporting requirements in 21 cfr 803.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.